MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Catalog Number 1011834H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 014whisper extra support guide wire separated during placement of a reentry catheter during an angioplasty.An attempt was made to snare the separated portion; however, was unsuccessful.The separated portion was retained in the patient within the sub intimal space post procedure.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported material separation, in addition to, the subsequent treatment and patient effect appear to be related to the operational context of the procedure.The separated portion of the guide wire was embedded within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3: device returning updated from yes to no.E1: initial reporter update from non health professional to physician.G2: report source updated.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18346249
Report Number2024168-2023-14144
Device Sequence Number12317550
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number1011834H
Device Lot Number3040172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OUTBACK CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale